| Catalog Number |
BMK6F95BER120 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The patient underwent a coil embolization procedure in the anterior communicating artery (acom) using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra catheter.After successful completion of the procedure, the physician removed the benchmark out from the patient and noticed the benchmark was leaking at the proximal end.The procedure had ended at this point and a computed tomography (ct) performed to confirm there was no air embolus.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a leak on the proximal end.Evaluation revealed a fracture and kinks underneath the strain relief.If the benchmark is manipulated at an angle during use, damage such as a kink and subsequent fracture may occur.During evaluation, the benchmark was flushed, and a leak was observed coming from underneath the strain relief.The fracture likely contributed to the reported leak.Further evaluation revealed bends along the length of the catheter shaft.This damage was incidental to the reported complaint and likely occurred during packaging of the device for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.